Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

July 13, 2014Hampden County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 13, 2014, 7:00 PM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 7:00 PM EDT (23:00 UTC)
Expired
Jul 13, 2014, 7:45 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA

The radar

The Albany radar (KENX), 117 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:25 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS51 KBOX 132300
SVRBOX
CTC003-MAC013-132345-
/O.NEW.KBOX.SV.W.0059.140713T2300Z-140713T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
700 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 745 PM EDT

* AT 659 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER NORFOLK...OR 11 MILES NORTH OF TORRINGTON...AND
  WAS MOVING EAST AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...ENFIELD...WESTFIELD...WINDSOR...AGAWAM...WEST
  SPRINGFIELD...SOUTH WINDSOR...SIMSBURY...BLOOMFIELD...LONGMEADOW...
  SUFFIELD...WINDSOR LOCKS...GRANBY...EAST WINDSOR...CANTON...
  SOUTHWICK...EAST GRANBY...HARTLAND...GRANVILLE AND TOLLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4211 7258 4186 7258 4189 7288 4189 7294
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4206 7305 4209 7307
TIME...MOT...LOC 2259Z 270DEG 27KT 4201 7315 
$$

WTB
1 follow-up statement
055 
WWUS51 KBOX 132341
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
741 PM EDT SUN JUL 13 2014

CTC003-MAC013-132348-
/O.EXP.KBOX.SV.W.0059.000000T0000Z-140713T2345Z/
HARTFORD CT-HAMPDEN MA-
741 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARTFORD AND
SOUTHWESTERN HAMPDEN COUNTIES WILL EXPIRE AT 745 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.  
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4211 7258 4186 7258 4189 7288 4189 7294
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4206 7305 4209 7307
TIME...MOT...LOC 2335Z 270DEG 27KT 4201 7315 

$$

WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:04 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 13, 5:04 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT SUN JUL 13 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS THE REGION THROUGH WEDNESDAY
YIELDING PERIODS SHOWERS AND THUNDERSTORMS. A FEW STRONG TO SEVERE
THUNDERSTORMS APPEAR LIKELY OVER THIS TIME ALONG WITH A HEAVY
RAIN/LOCALIZED FLASH FLOOD THREAT. A TREND TOWARD DRIER AND
SOMEWHAT LESS HUMID WEATHER FOLLOWS LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
JUST A FEW SHOWERS HAVE DEVELOPED ACROSS OUR FAR NORTHWEST ZONES AS
OF LATE AFTERNOON.  ITS POSSIBLE WE SEE AN ISOLATED THUNDERSTORM OR
TWO ACROSS THE INTERIOR THROUGH EARLY THIS EVENING...BUT INSTABILITY
IS LIMITED.

THE MAIN CLUSTER OF SHOWERS/THUNDERSTORMS WAS BACK IN NEW YORK STATE
WITH AN ASSOCIATED SHORTWAVE.  THE HRRR HAS BEEN CONSISTENT IN
BRINGING THIS ACTIVITY INTO OUR WESTERN ZONES AFTER 7 OR 8 PM.  IT
DOES NOT LOOK LIKE IT WILL HAVE ENOUGH INSTABILITY/SHEAR FOR SEVERE
WEATHER.  HOWEVER...A STRONG THUNDERSTORM OR TWO WITH LOCALLY GUSTY
WINDS CAN/T BE RULED OUT IN OUR FAR WESTERN ZONES THIS EVENING.  IN
ADDITION...BRIEF HEAVY RAINFALL CERTAINLY POSSIBLE WITH PWATS AROUND
2 INCHES.  WHILE ACTIVITY WILL BE WEAKENING AS IT ENTERS OUR
REGION...SOME MESOSCALE MODELS INDICATE AT LEAST SCATTERED SHOWERS
MAY TRY TO MAKE IT ONTO THE COASTAL PLAIN BY LATE EVENING OR AFTER
MIDNIGHT.

AFTER THE MAIN SHORTWAVE OR WHAT/S LEFT OF IT EXITS THE COASTAL
PLAIN...THERE STILL WILL BE THE RISK OF SCATTERED SHOWERS AND A FEW
THUNDERSTORMS THROUGH DAYBREAK.  THIS A RESULT OF SOME ELEVATED
INSTABILITY AND A DEVELOPING LOW LEVEL JET. LOWS MAINLY IN THE UPPER
60S TO THE LOWER 70S AND IT WILL BE MUGGY.  IN ADDITION...SOME
PATCHY FOG POSSIBLE LATE WITH BEST CHANCE CAPE AND ISLANDS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
***A FEW STRONG TO SEVERE THUNDERSTORMS LIKELY MONDAY AFTERNOON
  AND/OR EVENING BUT LOW CONFIDENCE ON TIMING AND AREAL COVERAGE***

***HEAVY RAIN/LOCALIZED FLASH FLOOD THREAT INCREASES MONDAY NIGHT***

AN INTERESTING SET UP IN PLACE FOR SOUTHERN NEW ENGLAND MONDAY INTO
MONDAY NIGHT...BUT DETAILS/TIMING REMAIN UNCERTAIN.  APPEARS THE
MAIN TRIGGER FOR CONVECTION MONDAY AFTERNOON/EVENING WILL BE A
SHORTWAVE THAT WILL LIFT NORTHEAST ACROSS SOUTHERN NEW ENGLAND.  THE
MODELS SEEM TO BE STRUGGLING WITH TIMING OF THE SHORTWAVE/S AND
WHEN/WHERE TO TRIGGER CONVECTION.

SOME OF OUR GUIDANCE HOLDS OFF MOST OF THE CONVECTION UNTIL VERY
LATE MONDAY AFTERNOON OR EVENING...WHEN THE MAIN SHORTWAVE LIFTS
NORTHEAST AND GETS THINGS GOING CLOSE TO 00Z IN OUR WESTERN ZONES.
OTHER GUIDANCE SUCH AS THE NAM/GFS BREAKS OUT SCATTERED
SHOWERS/THUNDERSTORMS SOMEWHAT EARLIER.  WE ARE DEALING WITH A VERY
MOIST/UNCAPPED ENVIRONMENT AND IT WON/T TAKE MUCH HEATING TO GET
SOME CONVECTION GOING.  WE SEE THE POTENTIAL FOR SCATTERED
SHOWERS/THUNDERSTORMS DEVELOPING DURING THE AFTERNOON AND EARLIER
THAN SOME OF THE OTHER GUIDANCE.

OTHER THAN THE TIMING ISSUES...THE BIG UNCERTAINTY THAT NEEDS TO BE
RESOLVED IS THE AMOUNT OF SOLAR INSULATION.  GIVEN PATTERN...EXPECT
TO SEE A LOT OF CLOUDS AROUND BUT A FEW PEEKS OF SUN WILL PROBABLY
OCCUR.  GIVEN THE FACT THAT WE WILL HAVE 70+ DEWPOINTS IN PLACE...WE
CAN GET AWAY WITH A LOT OF CLOUDS AND STILL HAVE A SEVERE
THREAT...BUT MORE SUN WILL CERTAINLY INCREASE POTENTIAL.  LOOKS LIKE
WE SHOULD SEE 1000 TO 1500 J/KG OF CAPE DEVELOP...0 TO 6 KM SHEAR OF
25 TO 35 KNOTS AND PERHAPS LOCALLY OVER 40 KNOTS WHEN THE MAIN
SHORTWAVE KICKS OUT...AND 70+ DEWPOINTS.

ALL IN ALL...DEEP LOW LEVEL MOISTURE/INSTABILITY AND ADEQUATE SHEAR
SUPPORT THE THREAT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING
THE AFTERNOON AND/OR EVENING.  PERHAPS THE HIGHEST POTENTIAL ENDS UP
IN OUR SOUTHWEST ZONES...WHERE BETTER INSTABILITY/SHEAR
OVERLAP...BUT CAN/T RULE OUT A FEW STRONG TO SEVERE STORMS ANYWHERE.

THE MAIN THREAT WOULD BE LOCALLY STRONG TO DAMAGING WIND GUSTS WITH
A SECONDARY CONCERN FOR HAIL WITH ANY DISCRETE CELLS.  IN
ADDITION...0 TO 1 KM HELICITY VALUES MAY EXCEED 100 ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING.  THIS COMBINED WITH AN
INCREASING LOW LEVEL JET/70+ DEWPOINTS AND LOW LCL/S...AN ISOLATED
WEAK TORNADO IS CERTAINLY POSSIBLE.

IT APPEARS THAT HEAVY RAIN/LOCALIZED FLASH FLOOD POTENTIAL WILL
INCREASE MONDAY NIGHT AS LOW LEVEL JET INTENSIFIES.  INDICATIONS ARE
THAT THE SHOWERS/THUNDERSTORMS WILL BE COME MORE WIDESPREAD.  PWATS
ARE QUITE IMPRESSIVE AT 2+ INCHES ACROSS MUCH OF THE REGION.  A
FLASH FLOOD WATCH MAY BE NEEDED IN THE NEXT 12 TO 24 HOURS...BUT
THOUGH THERE IS MORE TIME TO GET A BETTER FEEL ON THE LOCATION.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

HIGHLIGHTS...

* NUMEROUS SHOWERS & THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH HEAVY
  RAIN AND FLASH FLOOD POTENTIAL
* SOME THUNDERSTORMS MAY PRODUCE LOCALLY STRONG TO DAMAGING WINDS ON
  TUESDAY
* WARM AND VERY HUMID TUESDAY
* IMPROVING WEATHER WITH DRIER AND LESS HUMID CONDITIONS LATE THIS
  WEEK

HIGH AMPLITUDE MID AND UPPER LEVEL PATTERN CONTINUES TO TAKE SHAPE
FROM THE WESTERN ATLANTIC TO THE EASTERN PACIFIC...WITH AN ANOMALOUS
TROUGH/CUTOFF COLD POOL MOVING INTO THE GREAT LAKES EARLY THIS WEEK.
AS THIS TROUGH EVOLVES INTO THE LONG RANGE TIMEFRAME AND SHIFTS
SLOWLY SE...SURFACE WAVES AND TROUGHS WILL SLOWLY MOVE IN THE
DEVELOPING SW FLOW AT THE SURFACE AND ALOFT. THE SW FLOW WILL
CONTINUE TO PUSH TROPICAL AIR ACROSS THE REGION ALONG WITH PWATS
REMAINING IN THE 2.1 TO 2.2 INCH RANGE TUESDAY INTO WEDNESDAY. ALL
THIS...ALONG WITH THE SW FLOW IN PLACE...CONTINUES TO SIGNAL THE
POTENTIAL FOR FLASH FLOODING AS CELLS TRAIN ACROSS THE REGION. HAVE
QPF OF 1 TO 2 INCHES BETWEEN 12Z TUE AND 00Z THU IN THE FORECAST...
BUT THAT IS AERIAL COVERAGE. MAY SEE HIGHER AMOUNTS IN LOCALLY
HEAVIER SHOWERS/TSTMS.

12Z MODEL CYCLE SHOWING GOOD AGREEMENT IN VERY SLOW PROGRESSION OF
THE FRONT TUE NIGHT INTO WED MORNING AS LOW PRES WAVE MOVES ALONG
THE FRONT LYING ACROSS THE REGION. NOTING RR QUADRANT OF 120 KT H3
JET PASSING ACROSS THE REGION LATE TUE INTO WED...ALONG WITH GOOD
INSTABILITY IN PLACE ESPECIALLY TUESDAY AFTERNOON/EVENING WITH
SBCAPES AROUND 1000-1500 J/KG...AND EVEN 0-1 KM HELICITIES UP TO
AROUND 100 /M2. WILL SEE CONTINUED CHANCE FOR STRONG TO SEVERE
THUNDERSTORMS DURING TUESDAY INTO TUESDAY EVENING. MAY ALSO SEE HAIL
AND...AGAIN...CAN NOT RULE OUT A POSSIBLE SPINUP. HOWEVER...THE ONLY
LIMITING FACTOR WILL BE SOLAR INSULATION...AS THERE WILL BE A LOT OF
CLOUDS AROUND. SPC HAS PLACED PORTIONS OF THE REGION INTO A SLIGHT
RISK OF SEVERE STORMS.

MODELS NOW IN GOOD AGREEMENT IN SLOWLY PUSHING THE FRONT E DURING
WEDNESDAY AS THE H5 TROUGH DEAMPLIFIES. SOME INSTABILITY WILL LINGER
ACROSS EASTERN AREAS SO HAVE KEPT MENTION OF TSTMS IN THE FORECAST
THERE THROUGH MOST OF WEDNESDAY...AND THERE WILL STILL BE SOME HEAVY
RAINERS AS DEWPTS REMAIN IN THE MID-UPPER 60S. SHOULD SEE IMPROVING
CONDITIONS WED NIGHT.

MODELS AND ENSEMBLES CONTINUE TO SIGNAL DRIER CONDITIONS WITH LOWER
HUMIDITIES ON THURSDAY AND FRIDAY AS HIGH PRES RIDGE BUILDS ACROSS
THE REGION. EXPECT DAYTIME HIGHS TO RUN CLOSE TO OR JUST SLIGHTLY
BELOW SEASONAL NORMALS.

AS FOR NEXT WEEKEND...SOME TIMING ISSUES WITH A POSSIBLE TRAILING H5
SHORT WAVE TRYING TO APPROACH LATE SAT OR SUN. HAVE KEPT ONLY SLIGHT
CHANCE POPS GOING FOR THIS POSSIBLE FEATURE...THOUGH LOOKS LIKE THE
HIGH SHOULD KEEP DRY CONDITIONS IN PLACE...FOR NOW.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...

THIS AFTERNOON...HIGH CONFIDENCE.  MAINLY VFR WITH SOUTHWEST WIND
GUSTS UP TO 25 KNOTS.  HOWEVER...SOME MARGINAL MVFR CIGS WILL
CONTINUE TO AFFECT THE INTERIOR.

TONIGHT...MODERATE CONFIDENCE.  CLUSTER OF WEAKENING SHOWERS AND A
FEW THUNDERSTORMS WILL WORK ACROSS THE REGION BETWEEN 0Z AND 6Z.
WHILE SOME SHOWERS MAY AFFECT THE COASTAL PLAIN...BEST SHOT FOR
THUNDER WILL BE ACROSS OUR WESTERN ZONES.  CAN/T EVEN RULE OUT
LOCALLY GUSTY WINDS IN OUR FAR WESTERN ZONES.  OTHERWISE...SCT
SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE BETWEEN 6Z AND
12Z.

MAIN UNCERTAINTY TONIGHT IS HOW MUCH LOW CLOUDS AND PATCHY FOG WILL
DEVELOP.  WILL KEEP THINGS MORE OPTIMISTIC FOR NOW AND SHOW JUST
MVFR CONDITIONS DEVELOPING OVERNIGHT IN OUR WESTERN AND SOUTHERN
ZONES...EXCEPT IFR CONDITIONS ARE POSSIBLE ACROSS THE CAPE/ISLANDS.

TUESDAY AND TUESDAY NIGHT....MODERATE CONFIDENCE.  LOW CONFIDENCE ON
TIMING...BUT SCATTERED SHOWERS/THUNDERSTORMS EXPECTED PARTICULARLY
TUE AFTERNOON AND NIGHT.  A FEW OF THE STORMS WILL LIKELY BE STRONG
TO SEVERE...POSSIBLE ANYWHERE BUT BEST SHOT MAY BE IN OUR WESTERN
AND SOUTHERN ZONES.  BIGGEST THREATS TORRENTIAL RAINFALL AND
LOCALLY STRONG TO DAMAGING WINDS.  AS FOR SKY/VSBYS OUTSIDE OF
PRECIPITATION VFR CONDITIONS DOMINATE DURING THE DAY TUE EXCEPT
LOWER CONDITIONS MAINLY NEAR SOUTH COAST.  CIGS/VSBYS WILL DETERIORATE
FROM SOUTH TO NORTH TUE NIGHT WITH MAINLY MVFR TO IFR DEVELOPING
FROM SOUTH TO NORTH.

KBOS TAF...MODERATE CONFIDENCE IN TAF.

KBDL TAF...MODERATE CONFIDENCE IN TAF. LOW PROB OF AN ISOLATED
THUNDERSTORM MAINLY BETWEEN 02Z AND 06Z.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MODERATE TO HIGH CONFIDENCE. EXPECT SHOWERS WITH SCT TO
NUMEROUS TSTMS. HEAVY DOWNPOURS LIKELY. WILL SEE AREAS OF MVFR-IFR
CONDITIONS IN HEAVIER PRECIP. SOME GUSTY WINDS IN TSTMS LIKELY TUE
AFTERNOON/EVENING. PATCHY FOG DEVELOPING TUE NIGHT WITH MVFR-IFR
CONDITIONS MAINLY ACROSS CENTRAL-E MA/RI. IMPROVING CONDITIONS
ACROSS CT VALLEY TUE EVENING.

WEDNESDAY...MODERATE CONFIDENCE MAINLY FOR TIMING. MVFR-IFR
CONDITIONS EARLY WED. SHOULD SEE CONDITIONS IMPROVE TO VFR BY MIDDAY
ACROSS CT VALLEY AND SLOWLY PUSHING E DURING THE AFTERNOON. MVFR MAY
LINGER INTO WED EVENING ACROSS E MA/RI. PATCHY FOG MAY DEVELOP IN
NORMALLY PRONE AREAS WITH MVFR-IFR CIGS/VSBYS.

THURSDAY...MODERATE CONFIDENCE. ANY LEFTOVER MVFR-IFR CIGS/VSBYS
ACROSS E MA SHOULD IMPROVE BY MIDDAY. OTHERWISE...VFR.

FRIDAY...MODERATE TO HIGH CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...

SOUTHWEST WIND GUSTS OF 25 KNOTS WILL CONTINUE ACROSS MANY OF THE
NEAR SHORE WATERS INTO THE FIRST PART OF THE NIGHT.  IN
ADDITION...LONG SOUTHWEST FETCH MAY BUILD SEAS TO AROUND 5 FEET
ACROSS THE OUTER-WATERS.  THEREFORE...SCA HEADLINES REMAIN IN PLACE.
MAY HAVE SOME FOG DEVELOP LATE TONIGHT.

MONDAY AND MONDAY NIGHT...

SOUTHWEST WIND GUSTS NOT QUITE AS STRONG ON MONDAY...BUT STILL
EXPECT THEM TO GUST TO AROUND 20 KNOTS.  THEREFORE...DO NOT THINK
WILL NEED NEAR SHORE SCA HEADLINES.  ACROSS THE OUTER-WATERS...SEAS
MAY BRIEFLY DIMINISH BELOW 5 FEET BUT SHOULD INCREASE AGAIN MONDAY
NIGHT.  THEREFORE...OPTED TO JUST EXTEND THOSE SCA HEADLINES THROUGH
THE NIGHT.

MAY HAVE A FEW STRONG TO SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
NIGHT.  IN ADDITION...MORE FOG MAY DEVELOP MONDAY NIGHT.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY...MODERATE TO HIGH CONFIDENCE. EXPECT S-SW WINDS TO CONTINUE
THROUGH TUE NIGHT...WITH SOME GUSTS TO 25 KT. SEAS ON THE OPEN
WATERS UP TO 5-6 FT. SHOWERS/SCT TSTMS WITH VERY HEAVY DOWNPOURS AND
REDUCED VSBYS. LOW CHANCE OF STRONG WIND GUSTS IN ANY TSTMS. VSBYS
ALSO REDUCED IN PATCHY FOG TUE NIGHT.

WEDNESDAY...MODERATE CONFIDENCE MAINLY FOR TIMING. COLD FRONT SLOWLY
CROSSES THE WATERS. S-SW WINDS CONTINUE TO GUST TO 20 KT. SEAS
REMAIN AOA 5 FT ON THE OPEN WATERS. STILL EXPECT HEAVY SHOWERS/SCT
TSTMS AND PATCHY FOG REDUCING VSBYS. WILL SEE IMPROVEMENT FROM W-E
WED NIGHT...BUT SHOWERS AND PATCHY FOG LINGERS ON THE EASTERN WATERS
THROUGH LATE WED NIGHT.

THURSDAY AND FRIDAY...MODERATE TO HIGH CONFIDENCE. EXPECT IMPROVING
CONDITIONS ON THE EASTERN WATERS EARLY THU...OTHERWISE GOOD VSBYS. W
TO NW WINDS DIMINISHING...BUT SEAS MAY LINGER AT AROUND 5 FT ON THE
OUTER WATERS THU...WHICH SHOULD SUBSIDE THU NIGHT. WILL SEE LIGHT S
TO SW WINDS FRIDAY.

&&

.TIDES/COASTAL FLOODING...
VERY HIGH ASTRONOMICAL HIGH TIDES WITH BOSTON AT 12.2 FEET AROUND
MIDNIGHT TONIGHT. HOWEVER...SOUTH TO SOUTHWEST WINDS WILL PREVENT
ANY PROBLEMS ALONG THE EASTERN MA COAST. ALONG THE SOUTH
COAST...WINDS WILL NOT BE STRONG ENOUGH TO CAUSE ANY ISSUES. NO
COASTAL PRODUCTS ARE ANTICIPATED. WORST CASE SCENARIO IS VERY
MINOR SPLASH OVER WITH NO REAL IMPACTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ231>234-251.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ230-
     236.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ250.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     TUESDAY FOR ANZ254>256.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
TIDES/COASTAL FLOODING...STAFF
Hazardous weather outlook, Jul 13, 4:14 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT SUN JUL 13 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-142015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS APPEAR LIKELY
MONDAY AFTERNOON INTO TUESDAY. THE MAIN THREATS WILL BE LOCALLY
STRONG TO DAMAGING WIND GUSTS WITH A SECONDARY CONCERN OF HAIL.
IN ADDITION...A WEAK ISOLATED TORNADO IS ALSO POSSIBLE.

THUNDERSTORMS WILL CONTAIN TORRENTIAL RAIN AND MAY RESULT IN
LOCALIZED FLASH FLOODING LATE MONDAY INTO WEDNESDAY. A FLASH FLOOD
WATCH MAY BE NEEDED IN THE NEXT 12 TO 24 HOURS FOR PORTION/S OF
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-142015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE
MONDAY...TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FRANK/EVT

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 13, 6:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
612 PM EDT SUN JUL 13 2014

CTZ002-MAZ009-011-132345-
HARTFORD-WESTERN HAMPDEN-EASTERN HAMPDEN-
612 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORM IN NORTHWESTERN HARTFORD AND SOUTHWESTERN
HAMPDEN COUNTIES...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM APPROACHING THE NORTHWEST CORNER OF
CONNECTICUT AND SOUTHWEST CORNER OF MASSACHUSETTS...MOVING EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...WINDSOR...
AGAWAM...WEST SPRINGFIELD...SIMSBURY...LONGMEADOW...SUFFIELD...
WINDSOR LOCKS...GRANBY...EAST WINDSOR...CANTON...SOUTHWICK...EAST
GRANBY...HARTLAND...RUSSELL AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4215 7307 4214 7304 4218 7303 4219 7278
      4218 7269 4219 7268 4220 7257 4190 7257
      4191 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4209 7307
TIME...MOT...LOC 2211Z 268DEG 27KT 4203 7361

WTB

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:12 PM EDTSpecial Weather StatementBOXHampden93 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.